Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sallysa

34, Mild Acne Nothing Worked - Just Started Accutane

Recommended Posts

I have had mild (Moderate if I go off birth control) since I was probably 18. The acne on my chest and back makes me the most self conscious. I have tried everything.

My derm put me on accutane. I'm on day 7. But my question is this: I'm on 80mg/day. Doesn't that seem high??? For mild-moderate acne? I want to ask if he can lower my dose, but I don't know if you can switch mid-prescription.

I'm also nervous that my aches/pains/liver damage will be worse since I"m older.

Any thoughts??

Share this post


Link to post
Share on other sites

I talked w my dr and since we can't change my dosage at this point, I've decided to do 2 doses of 40 mg one day, then the next just one dosage. I feel better about this dosage.

Share this post


Link to post
Share on other sites

Hi ya Sallysa! I'm Stacey and I'm 48 and I just finished six months of accutane for stubborn cystic acne (mostly on my chin but it didn't discriminate and I pretty much have had a cyst on most parts of my face). I am 5'3" and 110 pounds (give or take a few pounds depending on the day). My derm's normal policy is to put everyone on 80mg for six months, in her experience she sees less chance of reccurance at this dose. That amount freaked me out for my weight so I talked her into letting me start at 40mg. I did that for three months and the side effects weren't very bad at all - they came on strong at first but then leveled out. But by month three I was still having some issues so she talked me into going up to 80mg for the last three months. I did it and the side effects did become worse but I managed them and the bump up cleared me up. I'm not sure if I could have done it for the full six months but I did want to try it for the last three as I am terrified of it all coming back.

I am almost two weeks post tane and the side effects are subsiding. I sitll have lots of muscle/joint pain but I am hopeful that will go away too - it's not keeping me from working out or anything but I do still have to take it easy. In the end I am glad I did it. Currently my skin is the best it has looked in a really long time and I love having no oil although I know that some of the oil will come back in time but maybe not since my age might effect that. I am in the hopeful stage at this point.

Definitely do what makes you comfortable. I think if I had started at 80mg I might have quit if the side effects had come on too strong so I'm glad I started gradual. I think you'll do fine! Good luck!

Share this post


Link to post
Share on other sites

Thanks for your input Stacey! I guess I'm just nervous being older than the typical accutane user that the side effects will hit me harder, and not go away. Or cause permanent damage to my organs. I'm glad to hear that it went well for you, and that your skin is doing so well now. I hope that's where I"ll be in a few months! I would love to not have to worry about my skin. Although, I'm sure you can relate, after worrying about it for literally about 15 years it will be an adjustment. I feel good at 60 for now. But I'm glad to hear that your derm thought it was ok for you being so small to do 80 too.

And nbkyrww, no offense, but I think I would know what my skin is, and isn't. My close friends and my husband all think I'm crazy for doing accutane bc they don't think my skin is bad at all. And my derm said if I were 20 there is no way he would prescribe accutane bc it's not severe - but since I'm 34 and still dealing with pesky breakouts and I've tried everything else, that is why he agreed.

Share this post


Link to post
Share on other sites

Cool, I'm just saying sometimes we see what we want to see.

I grew up with acne and to me it was kinda normal. I would sometimes get a lot of cyst and I thought my face was just mild. My doctor told me I was severe with one look and after comparing pictures I range from mild to severe depending on breakouts. Now I am on Accutane and getting clear skin, all the scars on my face tells me yes I did have severe acne and not know it.

Share this post


Link to post
Share on other sites

Gotcha, Well I'm happy to be on it for now. At day 16, my side effects are no big deal yet and I can already tell a HUGE difference in my skin. Nothing is breaking me out even though I'm slathering on the moisturizer. My worst side effect besides having to use lip balm every 20 minutes is dry and sensitive eyes. My chest cleared right up. My face is about the same.

Good luck to you!

Share this post


Link to post
Share on other sites

Hi. Just came across this and I'm happy to see someone "older" taking Accutane (not saying that you're old, just that a majority of people on here are in their 20s). I'm 36 and am on day 8. I'm also nervous about the severity of the side effects. I took Accutane in my early 20s and did not have terrible side effects. Not sure how I'll react 15 years later. I'll just tell myself that a few months of crappiness will be worth it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×